Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

On losar, glucobay and xtor-F for diabetes and cholesterol. Is it safe to use nexito plus at night?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
My father is using the following medication for the control of diabetis and cholesterol.
losar 50mg at 9am, Glucobay 50mg after lunch and xtor-F at night
I have already took the opinion about the medicine and diet to be followed in healthcare magic. But forgot to mention about one more medicine which my father is taking dialy.

Before start using above medicines, my father was suggested to take the "NEXITO PLUS" medicine for the 6 months for back pain.
Is it fine to use "NEXITO PLUS" at the night along with all the medicines prescribed for the control of diabetis, cholesterol and BP. Will there be any side effects?

Posted Tue, 7 Aug 2012 in Medicines and Side Effects
Answered by Dr. Sourav Ganguly 54 minutes later

Thanks for your query.

First of all, I like to tell you Nexito plus (trade name of escitalopram) is an antidepressant drug. It belong to a group called Selective serotonin reuptake inhibitor (SSRI).There are two causes of back pain called fibromyalgia and somatoform pain disorder where SSRI is the drug of choice and no other drugs are useful in those conditions.

Among all SSRI, escitalopram has got almost no drug interaction, very low potency to increase blood sugar and serum cholesterol, very low side effect profile than any other SSRI

So in your cases of your father I advise-

To continue Nexito plus but in lowest possible doses that is one tablet a day (10 mg of escitalopram), repeat blood sugar and lipid profile every three months.

Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health.

Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor